|Follow up: Sore Neck
Aug 5, 2001
Dr. Bartlett, this is a follow-up to my recent question regarding a creaking sound and stiffness in my neck. I talked to my health care provider, as you suggested, and he said the stiffness was due to tension, and the creaking sound was a bit of arthritis. He did not seem to be overly concerned, but gave me a prescription for a muscle relaxer and anti-inflamatory med, which helped the stiffness, but the creaking sound persists. Since that time, Ive noticed snapping sounds in many of my joints when they are flexed, such as the knees, thumbs, and feet, among others, and I can hear creaking sound in my jaw, similar to my neck. There is no pain, but there has been a slight discomfort in my feet, like a swelling sensation at times. What may be the cause of this? Is this the beginning something worse? What impact may physical activity have on this condition? Am I overly concerned about this?
I am currently on Sustiva, Ziagen and Videx since March 1999. During the period from 1992 to March 1999, I was on Retrovir, Videx, Epivir and Zerit in various combinations, as those drugs became available. I am a 47 year old male, positive since 1991, CD4 count is 400, otherwise healthy. Thank you for this valuable forum.
Response from Dr. Bartlett
The joint pain and sounds you describe are relatively non-specific; ie, they could be due to a number of different causes. Their distribution in multiple joints which are not your large joints, ie shoulders or hips, reassures me that you probably do not have osteonecrosis. Osteoporosis is a possibility, and it is being recognized as a complication of antiretroviral therapy. However, you did not list back pain, and this would be a common symptom of osteoporosis. HIV has been associated with a number of arthritic conditions similar to rheumatoid arthritis. The bottom line is that I am reassured to learn that the anti-inflammatory medicines are helping your joint pain, and I would review the joint clicks again with your health care provider.
recreational drugs and hiv meds
- Are Swollen Lymph Nodes A Sign Of HIV?
- Does Sore Throat Mean I Have Hiv?
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Tingling In Feet After Kissing Cold Sore Worried I Have HIV
- Can You Get Pubic Lice If You Have No Pubic Hair?
- Can You Use Triple Antibiotic Ointment On Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.